How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 34718
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I was feeling very anxious a couple weeks ago and I took my

Customer Question

I was feeling very anxious a couple weeks ago and I took my blood pressure it was crazy high. 220/118. I called the pharmacist to see if I had blood pressure medicine available. But they had expired a couple months before. But the pharmacist was refilling my drugs monthly and calling me to pick them up, so I didn't realize they wouldn't automatically call the dr to get my refills. So, I got my refills and started taking them but my pressure stayed pretty high over 200/100 for about a week. It's lower now, yesterday it was 163/101. But the past two days I've felt arm pressure on both upper arms like bands tightening. Is it just because my blood pressure is coming down? I'm 61 years old and female.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: I've had high blood pressure over 20 years, but never in the 200 range. The arm symptoms are the first that I've had.
JA: Anything else in your medical history you think the doctor should know?
Customer: I have arthritis, no bladder control, and bone on bone knee. Had a bad reaction to a cortisone shot for my knee- hospitalized for 2 days because of high blood pressure and headache about a year ago. Otherwise, pretty healthy.
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 6 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 6 months ago.

The arm symptoms may not be due to lowering of the blood pressure. These may be due to muscle pain, pinched nerves in neck or electrolyte imbalances (blood pressure medicine side effects). Having said that; you may get an EKG for two reasons;

1) Occasionally arms tightening may be related to heart.

2) Your blood pressure is still slightly high so an evaluation would be advised.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 6 months ago.

Best wishes,
It was my pleasure to help you.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:

http://www.justanswer.com/medical/expert-drarunphophalia/

Expert:  Dr. Arun Phophalia replied 6 months ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited and paid for my work.

Now, I will provide an Additional Service offer so that you have this option available on your question list to get a hold of me directly in the future.

This additional service offer can be used for

- if you would like to schedule a new, private email session or to ask me directly a new question. It's up to you.

Thank you.